Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 15, 2014, 8:13 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2014, 8:13 AM MDT (14:13 UTC)
- Expired
- Oct 15, 2014, 6:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
747 WWUS75 KSLC 151413 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 813 AM MDT WED OCT 15 2014 UTZ002>005-015-016-152100- /O.NEW.KSLC.WI.Y.0026.141015T1413Z-141016T0000Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 813 AM MDT WED OCT 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...THE WASATCH FRONT AND TOOELE VALLEY...THE GREAT SALT LAKE DESERT AND MOUNTAINS...THE WEST-CENTRAL AND SOUTHWEST VALLEYS. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...STRONG SOUTHERLY WINDS EARLY THIS MORNING WILL GRADUALLY INCREASE THROUGH LATE MORNING. THESE WINDS WILL REMAIN STRONG THROUGH MID-AFTERNOON THEN GRADUALLY DECREASE LATE THIS AFTERNOON. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG WEST TO EAST ROADWAYS. THE GREATEST IMPACT WILL BE ALONG INTERSTATE 80 IN TOOELE COUNTY AND HIGHWAYS 50 AND 6 IN WEST-CENTRAL UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
720 WWUS75 KSLC 152101 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 PM MDT WED OCT 15 2014 UTZ002>005-015-016-160000- /O.CON.KSLC.WI.Y.0026.000000T0000Z-141016T0000Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 301 PM MDT WED OCT 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * AFFECTED AREA...THE WASATCH FRONT AND TOOELE VALLEY...THE GREAT SALT LAKE DESERT AND MOUNTAINS...THE WEST-CENTRAL AND SOUTHWEST VALLEYS. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...STRONG SOUTHERLY WINDS ACROSS THE ADVISORY AREAS AT MID-AFTERNOON WILL CONTINUE THROUGH THE BALANCE OF THE AFTERNOON. A COLD FRONT ENTERING EXTREME NORTHWEST WILL SHIFT TO THE WINDS TO THE NORTHWEST ACROSS NORTHERN UTAH WITH DECREASING SPEED EARLY THIS EVENING. WEST-CENTRAL AND SOUTHWEST UTAH WILL REMAIN WINDY EARLY IN THE EVENING...WITH WINDS DECREASING ACROSS BOTH AREAS AFTER SUNSET. * IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG WEST TO EAST ROADWAYS. THE GREATEST IMPACT WILL BE ALONG INTERSTATE 80 IN TOOELE COUNTY AND HIGHWAYS 50 AND 6 IN WEST- CENTRAL UTAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
694 WWUS75 KSLC 152353 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 553 PM MDT WED OCT 15 2014 UTZ002>005-015-016-160100- /O.EXP.KSLC.WI.Y.0026.000000T0000Z-141016T0000Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 553 PM MDT WED OCT 15 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... WIND GUSTS WILL CONTINUE TO DIMINISH INTO THE EVENING HOURS ACROSS WESTERN UTAH...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. ISOLATED GUSTS NEAR 40 MPH CAN BE EXPECTED NEAR THE IDAHO BORDER THROUGH 8 PM. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 15, 4:44 AM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Oct 15, 4:44 AM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 444 AM MDT WED OCT 15 2014 .SYNOPSIS...DRY AND MILD SOUTHWESTERLY FLOW WILL PREVAIL ACROSS THE REGION TODAY. A DRY COLD FRONT WILL CROSS NORTHERN UTAH LATE TODAY THROUGH THIS EVENING STALLING ACROSS CENTRAL UTAH TONIGHT. HIGH PRESSURE RETURNS FOR THURSDAY AND FRIDAY. A SPLITTING STORM SYSTEM WILL BRING A LITTLE MOISTURE INTO SOUTHERN UTAH SATURDAY SPREADING INTO THE NORTH SUNDAY INTO MONDAY. && .SHORT TERM (THU 00Z SUN)...A STRENGTHENING SWLY FLOW IS OVER THE GREAT BASIN EARLY TODAY DOWNSTREAM FROM AN EPAC TROF MOVING INTO THE PACNW STATES. THIS FLOW HAS TAPPED HIGH LEVEL TROPICAL MOISTURE THAT HAD BEEN DRAWN NWD BY A WEAK SUBTROPICAL LOW NEAR 20N 125W AND THIS IS STREAMING NWD INTO THE GREAT BASIN THE FORM OF DENSE CIRRUS CLOUDS. MODELS INDICATE THESE WILL SHIFT EAST OF THE CWA DURING THE AFTN ALLOWING SOME SUNSHINE IN. STRONG WINDS ALOFT AND A TIGHT SURFACE GRADIENT SHOULD BRING WINDY CONDITIONS TO MUCH OF THE CWA TODAY. GUSTS OVER 30 MPH ARE ALREADY OCCURRING IN THE WESTERN VALLEYS AND SHOULD BECOME FAIRLY WIDESPREAD BY LATE MORNING. THE DENSE CIRRUS WILL HOLD MIXING BACK SOMEWHAT AND SPEEDS SHOULD REMAIN MOSTLY SUB ADVISORY. THE SURFACE GRADIENT STARTS TO RELAX AFTER THE UPPER TROF AXIS SLIPS PAST EARLY AFTN SO THE WINDS ALOFT ARE EXPECTED TO START DIMINISHING ABOUT THE SAME TIME SOLAR HEATING AND BETTER MIXING ARRIVES KEEPING SPEEDS UNDER ADVISORY LEVELS. THE WEST COAST TROF IS FORECAST TO LIFT RAPIDLY NEWD TODAY WITH THE BEST DYNAMICS AND ANY PRECIP REMAINING N OF UT BUT THE ASSOCIATED COLD FRONT WILL ENTER NWRN UT THIS AFTN THEN STALL ACROSS CENTRAL UT TONIGHT. OVERNIGHT TEMPS HAVE BEEN VERY MILD AND THE WARM START SHOULD ALLOW TEMPS TO REACH NEAR OR EVEN A LITTLE ABOVE WHAT WAS REACHED YESTERDAY ONCE THE SUN BREAKS OUT AND BEFORE THE COLD FRONT ARRIVES. A WEAKER WESTERLY FLOW WITH CONSIDERABLE MID AND HIGH LEVEL MOISTURE DEVELOPS WED NIGHT INTO THU BUT NO PRECIP IS EXPECTED. TEMPS WILL COOL DOWN ABOUT 10 DEGREES ACROSS THE N THU BEHIND THE FRONT WITH JUST A LITTLE COOLING S. WEAK RIDGING EARLY FRI SHIFTS EAST BY AFTN AS THE NEXT PAC TROF APPROACHES THE COAST. THIS TROF IS A WEAKER AND MORE SPLIT SYSTEM SO DO NOT EXPECT MUCH WIND AHEAD OF IT. THE SRN PORTION DOES HOWEVER DRAW THE OLD SUBTROPICAL LOW NWD INTO THE SRN GREAT BASIN SAT BRINGING AN INCREASE IN MOISTURE. && .LONG TERM (AFTER 00Z SUNDAY)...THE ADDITIONAL MOISTURE THAT THE PACIFIC LOW BRINGS INTO UTAH ON SATURDAY COULD LINGER INTO SATURDAY NIGHT AND SUNDAY. WITH NO MAJOR SYNOPTIC-SCALE FORCING THROUGH THIS PERIOD...HAVE KEPT ONLY SLIGHT CHANCE POPS ALONG THE HIGHEST TERRAIN FOR NOW. HEADING INTO SUNDAY NIGHT...ONE LOW DISSIPATES AND SLIDES EAST OF THE AREA...WHILE THE OTHER CLOSED LOW CONTINUES TO DIG SOUTH INTO MEXICO. THIS COINCIDES WITH THE HIGH AMPLITUDE RIDGE RE- BUILDING OVER THE ROCKIES...WITH WARMER THAN SEASONAL TEMPERATURES LIKELY FOR THE BEGINNING OF THE WEEK. THE NEXT TROUGH MOVES INTO THE PACIFIC NORTHWEST ON MONDAY AND ENTERS THE GREAT BASIN ON TUESDAY...WITH ANOTHER ROUND OF WARM SOUTHERLY FLOW AHEAD OF THIS TROUGH. MODELS INDICATE THAT DEEPER MOISTURE SHOULD MOVE INTO THE FOUR CORNERS FROM THE SOUTH LATE TUESDAY AND WEDNESDAY...WHICH COULD COMBINE WITH THE INCOMING TROUGH TO PRODUCE A CHANCE OF PRECIP OVER UTAH. THE GFS 00Z FORECAST HAS A DIRECT HIT ON THE CWA FROM THIS TROUGH...WITH WIDESPREAD PRECIPITATION AS THE COLD FRONT MOVES THROUGH WEDNESDAY. THIS TROUGH IS MORE OF A GLANCING BLOW IN THE 00Z ECMWF...AS THE TROUGH STAYS FURTHER NORTH AS IT RIDES OVER THE MEAN RIDGE...PRODUCING A SOMEWHAT WARMER AND DRIER RESULT. THE CURRENT FORECAST IS TILTED SLIGHTLY TOWARD THE EC SOLUTION...AS IT IS MORE IN LINE WITH THE PATTERN THAT HAS BEEN OBSERVED IN RECENT WEEKS...BUT ALSO INTRODUCED SOME HIGHER POPS FOR DAY 7 TO ACCOUNT FOR THE GFS SOLUTION. && .AVIATION...GUSTY SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL THROUGH MOST OF TODAY. PERIODS OF WIND GUSTS 30 MPH OR GREATER ARE LIKELY THROUGH THE DAY...WITH A CHANCE GUSTS REACH 40 MPH IN THE AFTERNOON. A COLD FRONT WILL SWITCH WINDS TO WEST-NORTHWEST THIS AFTERNOON...MOST LIKELY BETWEEN 23Z AND 01Z. CEILINGS WILL REMAIN WELL ABOVE 7000FT THROUGH THE TAF PERIOD. && .FIRE WEATHER....GUSTY SOUTHERLY WINDS WILL CONTINUE ACROSS MOST OF UTAH TODAY AHEAD OF AN APPROACHING COLD FRONT...WHICH WILL MOVE THROUGH THE NORTHERN HALF OF THE STATE THIS AFTERNOON AND EVENING. RAINFALL ASSOCIATED WITH THIS STORM WILL REMAIN NORTH OF THE STATE...SO WINDS AND COOLING WILL BE THE MAIN IMPACTS FROM THE FRONT. CLEARING INDICES WILL BE HIGH TODAY STATEWIDE...WITH GOOD MIXING AND STRONG TRANSPORT WINDS. HIGH PRESSURE WILL SETTLE OVER THE AREA THURSDAY AND FRIDAY...PRODUCING MORE STABLE CONDITIONS...AND ONLY THE HIGHER TERRAIN WILL SEE CLEARING INDEX VALUES OF OVER 500. THE NEXT DECENT CHANCE OF WETTING RAIN IS NOT UNTIL TUESDAY OR WEDNESDAY OF NEXT WEEK AT THE EARLIEST. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SHORT TERM...WILENSKY LONG TERM/FIRE WEATHER/AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 15, 5:00 AM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT WED OCT 15 2014 UTZ001>016-019>021-517-518-WYZ021-161200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 500 AM MDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL BECOME LOCALLY STRONG ACROSS PORTIONS OF THE WESTERN AND NORTHERN OUTLOOK AREA TODAY THEN WILL DIMINISH LATE THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.